Thunderstorm Wind, Grafton
- When
- August 2, 1:26 PM EST to 1:31 PM EST
- Where
- Grafton County, Lyme
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.817, -72.150
Trees down.
17 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 2, 10:08 AM EST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1108 AM EDT WED AUG 2 2006
.SHORT TERM /REST OF TODAY/...
GRID/ZONE UPDATE TO NARROW TIMING OF PRECIP AND TWEAK TEMPS
SLIGHTLY. SFC BOUNDARY SITTING JUST N OF THE CWA ATTM...AND IT
WILL SHIFT A LITTLE BIT NORTH DURING THE EARLY AFT...AS WAVE
APPRAOCHES FROM THE W. AS SUCH...HAVE LOWERED POPS EARLY ACROSS THE
BOARD...AND THEN INCREASES THEM WITH HEATING. VERY WARM MID LVLS
SHOULD KEEP THINGS CAPPED PRETTY GOOD ACROSS THE SRN HALF OF CWA
THROUGH MID-AFTERNOON...AND HAVE HELD OFF THE CHC POPS THERE UNTIL
LATE. VERTICAL WIND PROFILES STILL LOOK GOOD ENOUGH TO SUPPORT
STRONG WIND GUSTS. PWS EXCEEDING 2 INCHES...AND WARM CLOUD DEPTH
12-14K FT...SO ANY TSRA WILL BE EFFICIENT RA PRODUCERS RIGHT
THROUGH THIS EVE. TEMPA ALREADY AOA 90F IN HEAT WARNING AREA...SO
FLAGS LOOKING ON THE MONEY ATTM. -CEMPA
&&
.MARINE...
JUST TWEAKED SUSTAINED WINDS DOWN BY A FEW KTS...BUT KEPT THE
GUSTS UP FOR TODAY...ALL BELOW SCA. -CEMPA
&&
.PREV DISCUSSION...
/ISSUED 350 AM EDT WED AUG 2 2006/
SHORT TERM /TODAY THROUGH TONIGHT/...EXCESSIVE HEAT AND SEVERE
THUNDERSTORMS ARE THE BIG TOPICS FOR TODAY.
HOT AND MUGGY AGAIN TODAY ACROSS MUCH OF THE AREA. WE HAVE
EXTENDED THE EXCESSIVE HEAT WARNING FOR TODAY INTO SULLIVAN
COUNTY...WHICH IS IN ADDITION TO SOUTHEASTERN AND CENTRAL NEW
HAMPSHIRE AS WELL AS YORK COUNTY MAINE. HEAT INDEX VALUES IN THE
110 DEGREE RANGE EARLY THIS AFTERNOON IN THESE COUNTIES. THE HEAT
ADVISORY STANDS FOR GRAFTON AND CARROLL COUNTIES OF NEW
HAMPSHIRE...AND HAS BEEN EXPANDED IN MAINE TO KENNEBEC AND LINCOLN
COUNTIES AS WELL AS ANDROSCOGGIN...SAGADAHOC...CUMBERLAND AND
SOUTHERN OXFORD COUNTIES.
SEVERE WEATHER ALSO AN ONGOING THREAT EARLY THIS MORNING AND WILL
CONTINUE THROUGH THE NEXT 24 HOURS OR LONGER AS THE BOUNDARY/FRONT
GENERALLY EXTENDS FROM SOUTHERN QUEBEC ACROSS NORTHERN NEW HAMPSHIRE
INTO EASTERN MAINE TODAY.
LONG TERM /THURSDAY THROUGH TUESDAY/...
WAVES OF LOW PRES WILL MOVE EAST ALONG THE FRONTAL
BOUNDARY...CROSSING NEW HAMPSHIRE AND SOUTHERN MAINE ON THURSDAY.
THE FRONT FINALLY MOVES OFFSHORE THURSDAY NIGHT BRINGING IN MORE
COMFORTABLE AIR AS HIGH PRESSURE BUILDS EAST FROM THE MIDWEST ON
FRIDAY. THE HIGH CRESTS OVER THE REGION DURING SATURDAY AND MOVES
OFFSHORE ON SUNDAY...ALLOWING THE STICKY AIR TO MOVE BACK IN FOR
THE BEGINNING OF NEXT WEEK. A COLD FRONT BRINGS SHOWERS AND
THUNDERSTORMS BACK FOR MONDAY.
AVIATION...VFR CEILINGS WITH HAZE REDUCING VISIBILITIES TO 3-5
MILES TODAY. BEST CHANCES FOR THUNDERSTORMS WILL BE THIS AFTERNOON
AND EVENING.
MARINE...WINDS KICKED UP A BIT EARLY THIS MORNING IN THE COASTAL
WATERS AS THE GUST BOUNDARY FROM EARLIER THUNDERSTORMS BLEW
THROUGH A FEW OBSERVATIONS SITES. WINDS HAVE SUBSEQUENTLY SETTLED
DOWN AND SHOULD REMAIN BELOW ADVISORY CRITERIA THROUGH THE
PERIOD...ASIDE FROM ANY THUNDERSTORMS WHICH DEVELOP OR MOVE
ACROSS THE WATERS. NO FLAGS ANTICIPATED OVER THE NEXT FIVE DAYS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...EXCESSIVE HEAT WARNING FOR MEZ018-023 UNTIL 6 PM WEDNESDAY.
...HEAT ADVISORY FOR MEZ012-019>021-024>026 UNTIL 6 PM WEDNESDAY.
NH...HEAT ADVISORY FOR NHZ003>006 UNTIL 6 PM WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR NHZ007>010-013-014 UNTIL 6 PM
WEDNESDAY.
MARINE...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 515 AM EDT WED AUG 2 2006 MEZ007>009-013-014-022-027-028-NHZ001-002-030915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR WALDO-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- 515 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT IN ADDITION TO THE HEAT AND HUMIDITY...THUNDERSTORMS WILL AGAIN BRING THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. MEZ012-019>021-024>026-NHZ003>006-030915- SOUTHERN OXFORD-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- 515 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON. IN ADDITION TO THE HEAT AND HUMIDITY...THUNDERSTORMS WILL AGAIN BRING THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. MEZ018-023-NHZ007>010-013-014-030915- INTERIOR YORK-COASTAL YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 515 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON. IN ADDITION TO THE HEAT AND HUMIDITY...THUNDERSTORMS WILL AGAIN BRING THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. ANZ150-170-030915- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM- 515 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL AGAIN BRING THE POTENTIAL FOR STRONG GUSTY WINDS...LARGE HAIL AND HEAVY DOWNPOURS TO THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY.
The Burlington radar (KCXX), 87 km away, was scanning. The volume nearest the first event began at 18:24 UTC.
17 thunderstorm wind. Local standard time, as filed.
Trees down.
Trees down on power lines.
Trees down.
Several trees down along the Easton - Woodstock town line on RT 112.
Trees down along the Kankamagus Highway, RT 112, between Albany and Conway.
Trees and power lines down.
Power lines down.
Trees down.
Trees down on the east end of Northwood Lake.
Tree down on power line.
Trees down in Lee.
Lots of damage in town also trees down on power lines.
Trees down.
Trees down.
Trees down.
Hundreds of trees down.
Hundreds of trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2006Every state in 2006This day in weather historyWarnings in New Hampshire, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532086, 5532087, 5532088, 5532089, 5532090, 5532091, 5532092, 5532093, 5532094, 5532095, 5532096, 5532097, 5532098, 5532099, 5532100, 5532101, 5532102.